MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F, 45CM, STRAIGHT

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F, 45CM, STRAIGHT
Model Number FG-06551-001A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The problem was described as: "the fortress introducer sheath is not sealed at the lower end.The sheath is not sealed at the bottom.This means that when the sheath is handed over and the outer non-sterile packaging is opened to open the sterile packaging, the sheath falls out by itself.The bottom seal is missing.Nothing has happened now.The sheaths just couldn't be used because they were no longer sterilely packaged and some of them had fallen to the floor.".
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.Information provided by the customer and the dhr review will be done as part of the root cause investigation.
 
Additional Manufacturer Narrative
Initial report submitted on 24 september 2024 per mfr report #: 3003637635-2024-00018.The complaint device was returned to the manufacturer.The dhr/batch record review showed that there is no production or design issue that can lead to the defect which caused the complaint case.Visual inspection of the returned product showed no sign of a seal having been present which suggests that the sealing process of the inner pouch was missed by the operator performing the operations.Root cause therefore attributed to human error - omission.
 
Event or Problem Description
The problem was described as: "the fortress introducer sheath is not sealed at the lower end.The sheath is not sealed at the bottom.This means that when the sheath is handed over and the outer non-sterile packaging is opened to open the sterile packaging, the sheath falls out by itself.The bottom seal is missing.Nothing has happened now.The sheaths just couldn't be used because they were no longer sterilely packaged and some of them had fallen to the floor." on 08.10.2024, distributor updated the complained device amount as below; "due to the information received by the country representative, there were 5 units which were not sealed." 1 unit was returned for evaluation.4 additional units identified by the end user were not returned and discarded.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F, 45CM, STRAIGHT
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse. 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana vaz neurnberger
vazni 848
hradec kralove, 50003
EZ   50003
MDR Report Key20290017
Report Number3003637635-2024-00018
Device Sequence Number20635169
Product Code DYB
UDI-Device Identifier04251244503703
UDI-Public04251244503703
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-06551-001A
Device Catalogue Number386594
Device Lot Number800204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown